| Catalog Number |
1DLMC03 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Erosion (1750); Unspecified Infection (1930); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/29/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported to gore that the patient underwent sacrocolpopexy hernia repair on (b)(6) 2009 whereby a gore® dualmesh® biomaterial was implanted.The complaint alleges that on (b)(6) 2022, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: erosion, infected mesh, mesh removal, developed complications including blood clot post-revision procedure.Additional event specific information was not provided.
Additional Manufacturer Narrative
Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: implant preoperative complaints: on (b)(6) 2009: (b)(6) hospital.(b)(6), md.Preoperative diagnosis: ¿third-degree uterine prolapse.¿ implant procedure: total abdominal hysterectomy (tah), bilateral salpingo oophorectomy (bso) with abdominosacral colpopexy, cystoscopy."[implant: gore® dualmesh® biomaterial, 1dlmc03/03116433, 10cm x 15cm x 1mm thick, oval]".Implant date: (b)(6) 2009 (hospitalization dates unknown).On (b)(6) 2009: (b)(6) hospital.(b)(6), md.Operative report.Pre and postoperative diagnosis: third-degree uterine prolapse.Anesthesia: general.Estimated blood loss: less than 500 ml.Complications: none.Specimens: none.Findings: ¿third-degree uterine prolapse, 8-weaks' size uterus with mild atrophic ovaries bilaterally.At the time of cystoscopy, there was positive fill and spill of indigo carmen that was visualized from both ureteral orifices.¿ procedure: ¿patient was taken to the operating room (or) after informed consent had been obtained with risks, benefits, alternatives to the procedure having been thoroughly discussed with the patient and the patient desiring to proceed.She was placed under general anesthesia, positioned in the dorsosupine tow lithotomy in the allen stirrups, prepped and draped in the usual sterile fashion with insertion of foley catheter.At this time a midline incision was made from the umbilicus down to the pubic symphysis.Underlying subcutaneous tissue was incised in a cephalad and caudad fashion.The fascia was then incised in a cephalad and caudad fashion.One side of the fascia was tented up using kocher's and the underlying rectus was dissected away using bovie cautery.The midline was identified and entry into the abdominal cavity was obtained bluntly.The peritoneum was then taken down using bovie cautery.At this time the pelvis was surveyed with the findings as previously noted.O'connor-o'sullivan was positioned.Bowel was packed cephaladward using moist, tagged, counted laparotomy sponges.Long kelly's were placed over the cornu of the uterus.Uterus tented upwards.Round ligaments were suture ligated using transfixing stitches of 0-vicryl.They were tied into place.Round ligaments were then incised using bovie cautery.The peritoneum was taken down along the vesicouterine peritoneal flap.Avascular windows were made under both of the infundibulopelvic ligaments after careful palpation and visualization of the ureter on both sides had been performed and they were noted to be out of harm's way.Curved heaney's were placed distal to both ovaries.Pedicles were clamped doubly, cut and then suture ligated first with a free tie of 0-vicryl then a stitch of 0-vicryl in a to and fro fashion.Pedicles were completely hemostatic at this juncture.Uterine arteries were then skeletonized and cleared of all debris and bladder flap pushed well out of harm's way using a sponge on a stick.Curved heaney's were placed at the level of the internal os, clamping the uterine vessels bilaterally.Pedicles were cut and suture ligated using a stitch of 0-vicryl.Then in a fashion of clamping alongside the cervix, cutting pedicles and suture ligating using heaney stitches of 0-vicryl, the cervix was gradually progressed downward to the level of the vagina at which time the cervix was well out of harm¿s way.Curved heaney¿s were placed under the level of the cervix.The uterus was removed in bloc.Angle stitches were stitched using heaney stitch of 0-vicryl.The cuff was then closed using running lock stitch of 0-vicryl.At this juncture copious irrigation was carried out and all sites were sequentially noted to be hemostatic.Attention was then turned to performing the abdominosacral colpopexy.A 60 ml plunger was then placed inside the patient¿s vagina to tent the vaginal cuff upwards.The peritoneum over top of the sacropromontory was then incised using the metzenbaum¿s and underlying adipose tissue was cleared away using a pusher.The sacropromontory was identified.The middle sacral artery was identified and well out of harm's way and both of the ureters were noted to be out of harm's way.Sweethearts were used to protect the ureters and surrounding vessels on both sides.With the sacropromontory exposed, gore-tex suture was placed x2 in the periosteum of the bone on the sacrum and attached to a gore-tex mesh.This was then sutured into place.Once this had been accomplished, this was then attached on the more distal end to the vaginal cuff staying well within the angle stitches.The cuff was sutured using the gore-tex stitch and this was adhered to the patch.This was then tied in place.At this time copious irrigation was carried out of all sites and sequentially they were noted to be hemostatic.The ureters were peristalsing and felt to be free of any damage.At this time all instruments were removed from the patient's abdomen once hemostasis was obtained and was assured.All sponge, lap and needle counts were correct times two.The peritoneum and fascia were closed in a mass closure using number 1 pds in a running continuous fashion.Copious irrigation was carried out of the subcutaneous tissue and all bleeders were made hemostatic using monopolar cautery.Interrupted suture of plain gut was placed in the subcutaneous tissue to reapproximate the area and then the skin was closed with staples.The area was dressed in sterile fashion.Sponge, lap and needle counts again were correct times two.Cystoscopy was then performed to ensure no ureteral compromise or kinking of the ureters that had been performed during the abdominosacral colpopexy.Indigo carmen was given perineally and there was positive fill and spill noted from both of the ureteral orifices at the time of cystoscopy.The cystoscope was then removed.Normal saline had been used as the irrigant and the foley was replaced.The patient was taken to the postanesthesia recovery unit in stable condition.¿ implant sticker: ¿dualmesh biomaterial.Lot: 03116433, item: 1dlmc03.¿ explant preoperative complaints: on (b)(6) 2022: (b)(6).Ct pelvis (nurse reviewer note: ct note in urology note from (b)(6) 2023 follow up appointment).Impression: ¿mesh material extends from the vaginal cuff region to the level of s1 with surrounding inflammatory fat stranding and soft tissue thickening ____ "[covered by patient id sticker]" sclerosis with possible erosive changes.Osteomyelitis not excluded.Recommend further evaluation with contrast enhanced lumbar spine mri.Mildly dilated right ureter with possible prominent extrarenal pelvis along the proximal aspect however not fully evaluated.Recommend further evaluation with contrast enhanced abdominal and pelvic ct.Urinary bladder wall thickening posteriorly and on the left in the mid and superior aspects.Findings may be reactive to the underlying inflammatory changes.Recommend clinical correlation with urinalysis.Cystoscopy to further evaluate as clinically indicated.¿ on (b)(6) 2022: (b)(6) md.Indications: ¿the patient is a pleasant 75 yo "[year old]" with bothersome mesh complication status post a prior scpxy "[sacrocolpopexy]" (2009) with prior use of gore-tex mesh and gore-tex suture for vaginal attachment.The patient presents with acute on chronic vaginal infection in association with large apical mesh erosion for surgical excision of the foreign body.¿ explant procedure: exploratory laparotomy.Lysis of adhesions.Dissection of retroperitoneal space.Right sided pelvic lymph node dissection.Excision of infected/eroded sacrocolpopexy mesh.Cystoscopy with bilateral ureteral catheters.Fluoroscopy.Explant date: (b)(6) 2022 (hospitalization (b)(6) 2022).On (b)(6) 2022: (b)(6) md.Operative report.Assistant: (b)(6), md.Pre and postoperative diagnosis: mesh exposure and pelvic infection.Hypertension.History of breast cancer status post lumpectomy.Anesthesia: general.Estimated blood loss: 200 ml.Specimens: excised gortex mesh, cervical ulcer tissue, right pelvic lymph nodes.Complications: none.Procedure: ¿procedure was a joint case with dr.(b)(6) with urogynecology.Please see his op note for initiation and first portion of case where cystoscopy and ureteral stent placement was performed as well as entry to the abdomen.Extensive adhesiolysis was performed as described in his operative note to reach the pelvic anatomy.A digit was noted with embedded tissue in the presacral region at the level of the vaginal apex.This was believed to be the insertion point for the sacrocolpopexy mesh previously placed.Right pelvic vasculature could be partially identified, however, many structures remain hidden in the scar tissue surrounding the sacrocolpopexy mesh as well as some distortion noted such as it does appear to be brought in more medial than normal anatomy.Due to distortion of anatomy decision was made to proceed with extensive retroperitoneal dissection to further mobilize vasculature and ureter away from severely scarred and mesh.Enseal and blunt dissection were utilized to dissect the paracolic gutter on the right side in order to free the superior pelvic sidewall.Although distorted, ureter was able to be palpated high in the pelvis.Due to continued distortion of anatomy and scar tissue, decision was made to proceed with opening the pararectal space for more medial dissection inferiorly as well to further free the sidewall.This was done bluntly with care to avoid underlying vasculature.Dissection allowed for lateral displacement of the right common iliac vein and external iliac artery that were intertwined with scar tissue previously.Throughout the dissections, multiple lymph nodes were felt to be enlarged likely due to inflammation and cartilage infection.All enlarged lymph nodes that were palpated on the right pelvic sidewall were removed and sent to pathology for further review.After dissection, portion of mesh was exposed.Surrounding structures were found to be adequately dissected away.Gore -tex mesh was able to be bluntly dissected carefully away from the surrounding tissue.Traction and countertraction was utilized as well as sharp dissection at the attachment points near the vaginal cuff and sacral promontory.Infected gore -tex mesh was able to be excised in its entirety.This was then sent to pathology.The vaginal tissues noted to be extremely inflamed and had multiple areas of necrosis and ulcerations.Necrotic and ulcerated tissue was excised sharply from underlying vascularized vaginal tissue.All excised pieces were sent pathology for further review.Vaginal cuff require further reapproximation on the left side after removal of ulcerated tissue.Bilateral apices of the vaginal cuff were closed in a circumferential method using 0-vicryl suture to pursestring the tissue back together.Remainder of the vaginal cuff was closed with 0 vicryl using multiple figure-of-eight sutures.At this point procedure was noted to be complete.Decision was made not to proceed with any further apical support at this time as documented in dr.(b)(6) note.Also see dr.(b)(6) note for further assessment of urogenital tract with fluoroscopy prior to closing the abdomen.After this, quick clot was applied to the raw surfaces of the pelvic surgical field to further ensure adequate hemostasis.Moist laps were placed over these areas and pressure was held for 3 minutes.Once this was performed, the cavity was again evaluated and adequate hemostasis was confirmed.The bookwalter retractor was then removed.The laps and towels used to pack the bowel were also removed.All instrument counts were found to be correct.The fascia was then closed from the apices using stratafix until the entire fascial incision was closed.The stratafix suture met in the midline and overlapped to ensure adequate closure.The subcutaneous tissue was then copiously irrigated with warm water.Any oozing areas in this layer were bovie and adequate hemostasis was achieved.The subcutaneous layer was then closed with several interrupted stitches using 2-0 vicryl.Lastly, the skin was closed using 4-0 monocryl in a subcuticular fashion, and a pressure dressing was placed.All sponge, instrument, and needle counts were correct at the end of the procedure.The patient tolerated the procedure well and was taken to recovery in stable condition.Dr.(b)(6) was present for the entirety of the procedure as detailed above.¿ on (b)(6) 2022: (b)(6) md.Operative note.Findings: ¿an examination under anesthesia was performed with palpation of the vaginal defect and eroded mesh.Purulent malodorous discharge was observed, however there was noted improvement in the inflammatory quality of the apical vaginal tissue compared to the our prior clinical assessment/exam.¿ procedure: ¿(dr.(b)(6) will describe the retroperitoneal dissection, lymph node dissection and excision of the mesh in his operative note, however i was present and involved in all phases of the combined surgery.) the patient was identified in the preoperative area where informed consent was confirmed.Risks, benefits, and alternatives were again reviewed.The patient confirmed her understanding of the planed procedure with her consent given, the patient was transported to the operating room where an adequate level of general anesthesia was obtained.The patient was positioned in a lithotomy position with legs in yellow fin stirrups.Care was taken to avoid joint hyperflexion or hyperextension, and all extremities were carefully padded so as to minimize risk of neurologic injury.Intravenous antibiotics were administered preoperatively.Sequential compression devices were applied to the patient's lower extremities preoperatively.A surgical time-out was performed where the patient was identified and procedures confirmed.An examination under anesthesia was performed with palpation of the vaginal defect and eroded mesh.Purulent malodorous discharge was observed, however there was noted improvement in the inflammatory quality of the apical vaginal tissue compared to the our prior clinical assessment/exam.The patient's abdomen, perineum, and vagina were sterilely prepped and draped.Considering the describe inflammatory changes along the path of the sacrocolpopexy mesh, the proximity of sacrocolpopexy mesh to the right ureter, and ct findings describing a mildly dilated right ureter, the decision was made to perform a bilateral ureteral catheterization to improve intraoperative identification of the bilateral ureters during the laparotomy and anticipated extensive adhesiolysis.Using a 23f 30 degree cystoscope the bladder was distended with 300cc of normal saline.A systematic survey of the bladder urothelium was performed.There was evidence of bilateral ureteral patency as evidenced by spillage/efflux of urine from bilateral ureters.The bladder was without suture/mesh or foreign body upon inspection.There were no visible lesions, diverticula, trabeculations, or renal calculi.Normal appearing bladder urothelium.The urethra was without trauma or injury upon evaluation during extraction of the cystoscope.Bilateral uos "[ureteral orifice]" were identified and noted to be of a small caliber, hence a sensor tip guidewire was requested to facilitate catheter placement.Robust urine efflux was appreciated from the left uo with a more measured efflux appreciated from the right uo.With the left uo in view, the 5f bilateral open ended ureteral catheter with the guidewire positioned in its lumen, was threaded into the chamber of the operative cystoscope and the guidewire followed by the catheter were deployed into the left uo without resistance.The guidewire was removed and the stent was advanced 15 to 20cm and the cystoscope was then removed with care not to dislodge the stent.The second 5f open ended ureteral catheter and guidewire combination was then threaded into the chamber of the cystoscope and once the right uo was identified, the stent and guidewire were inserted into the uo in a similar fashion and guided approximately 15 to 20 cm.Again the cystoscope was carefully extracted to avoid dislodging the stent.A foley catheter was then placed and left to hang to gravity with clear urine draining.The two stents were then anchored to the foley tubing using a silk suture.There were no complications during this portion of the surgery and the patient was in stable condition.All equipment counts were correct x2.We then turned our attention to the abdomen.A vertical midline incision was made sharply with the scalpel and carried down to the layer of the fascia with bovi electrocautery.The fascia was clearly visualized and an incision was made sharply extending from the just above the pubic symphysis to the subumbilical region.The rectus musculature was retracted laterally and the peritoneal cavity was carefully entered using the metz scissors with consideration of the underlying viscera and adhesions.The peritoneal incision was then extended inferiorly and superiorly and an exploration of the abdomen and pelvis was performed.Dense adhesions were appreciated along the right pelvic side wall and the small bowel.Using a combination of blunt and sharp dissection, the adhesions were carefully lysed.The initial lysis of adhesions took approximately 1.5 hours.Once the small bowel could be mobilized, the viscera was elevated from the pelvis and the bladder, vagina, and sacral promontory was evaluated.Large intestine was found to be adherent to the peritoneal tissue to the left of, as well as inferior and superior to the suspected sacral promontory.With an eea sizer in the vaginal vault, the suspected vaginal apex was palpable but the peritoneal tissue and portions of the sigmoid colon appeared to dip into an area of tissue inversion that likely corresponded with the site of the mesh erosion described vaginally.There was significant scaring along the right pelvic side wall as a consequence of the patient's prior mesh augmentation surgery.We again began a careful lysis of adhesions and dissection of the scared tissue.The right ureteral stent could not be easily palpable but it became apparent that the prior surgery and mesh placement resulted in a medial migration of the right lateral vasculature as the iliac vessels could be followed from the aortic bifurcation cephalad.The peritoneal tissue along the left side wall was elevated using debakey forceps and carefully entered above the demarcation of the more densely scarred tissue.This incision was carefully extended towards the divot, inverted tissue, described in the presacral region at the level of the vaginal apex.This dissection was performed one cell layer at a time to avoid an iatrogenic injury.The dissection was performed for an additional 1.5 hours before the vaginal vault could be clearly identified and the pelvic side wall was freed from its medical adhesions.At this time the right pelvic vasculature could only be partially identified as several structures remained hidden within the scar tissue immediately surrounding the sacrocolpopexy mesh.Dr.(b)(6) then began an extensive retroperitoneal dissection to identify the pertinent pelvic anatomy before we proceeded with further dissection of the vaginal vault, bladder, or mesh.For more information regarding this portion of the surgery please refer to the gyn onc operative report.Once the mesh was clearly visualized, dr.(b)(6) carefully performed a blunt dissection of the surrounding tissue to free the gore-tex mesh from the remaining scar/peritoneal tissue.Using traction/counter traction and sharp dissection at the vaginal and sacral attachments, the infected gore-tex mesh was excised in it's entirety.The necrotic inflamed apical vaginal tissue associated with the site of erosion and chronic infection was excised from the healthier vascularized vaginal tissue sharply.Dr (b)(6) team then began the process of closing the vaginal cuff, the fascia, and skin.(again please refer to the gyn onc operative note for further detail) of note prior to closing the abdomen, consideration of an apical support procedure was made.A sacrospinous ligament fixation may have reduced the risk of postoperative recurrent prolapse while the dissected planes scarred into place.Unfortunately, the patient's ischial spin could not be well palpated and the degree of right pelvic side wall dissection made transabdominal palpation difficult.The decision was made to complete the planned mesh excision and consider a staged prolapse repair if indicated.At this time it was also noted that the urine within the foley was a pinkish red color.Significant dissection and pelvic manipulation was performed during this protracted surgery however no obvious lower urinary tract injury was observed.The decision was made to perform fluoroscopy assessment of the bilateral ureters and bladder prior to closure of the abdomen to rule out iatrogenic lower urinary tract injury.With the c-arm in place, omnipaque contrast was injected into the bilateral ureteral catheters.Then injection was performed with the catheters pulled back approximately 15cm to allow assessment of the pelvic ureter as well as the portion of the ureter above the pelvic brim.The left ureter was well visualized with evidence of contrast reaching the renal calyxes.The right ureter was well visualized until just above the level of the pelvic brim, at which point the contrast appears to demonstrate a dilated extra-renal pelvis with some contrast visualized within the calyxes.The patient's preoperative ct scan described a mildly dilated right ureter with the proximal end of the right ureter dilating suggesting a possible prominent extrarenal pelvis.The bilateral catheters were extracted and the foley catheter was clamped to allow the renal pelvis and ureters to drain.The bladder was then assessed under fluoroscopy to rule on distal ureteral injury and vesicular integrity.No extravasation was observed.The foley catheter was unclamped and continued to drain pink tinged urine/fluid.(at this time the abdomen was closed as described in gyn oncs operative noted.All equipment, lap, and sharp counts were correct ).¿ on (b)(6) 2022: (b)(6) md.Pathology.Final diagnosis: ¿a.Right pelvic lymph nodes ¿ four benign reactive lymph notes.B.Sacralculpolpexy mesh excision ¿ explanted surgical mesh.C.Vaginal ulcer excision ¿ ulcerated vaginal mucosa with marked acute and chronic inflammation and hemorrhage, negative for malignancy.¿ gross description: ¿b.Received fresh labeled lillia kay lowery and ¿sacrocolpopexy mesh¿.Size 10.5 x 2.5 x 0.5 cm.Description: brown-tan synthetic mesh without discrete soft tissue identified.¿ on (b)(6) 2022: (b)(6) md.Discharge summary.¿chief complaint on admission: abd "[abdominal]" pain.Principal problem: mesh erosion/chronic pelvic infection.¿ discharge disposition: ¿discharged to: home with foley.¿ ¿follow up in 1 week.¿ relevant medical information: on (b)(6) 2022: (b)(6) md.Operative note.Pre and postoperative diagnosis: right ureteral obstruction with right hydroureteronephrosis.Chronic right ureteropelvic junction obstruction.Procedure: cystoscopy.Right retrograde pyelogram.Right ureteroscopy, diagnostic.Right ureteral stent placement (7x26).Anesthesia: general.Estimated blood loss: minimal.Complications: none.Specimens: none.Indication: ¿the patient is a 75 -year -old female that was admitted, status post exploratory laparotomy with excision of infected/eroded sacral colpopexy mesh.This procedure was performed on (b)(6) 2022.Urology was consulted for a concern of right ureteral injury, given a poorly draining right system on ct imaging.Ct imaging also had findings of a likely chronic right upj "[ureteropelvic junction]" obstruction.¿ findings: ¿right retrograde pyelogram shows mid urethral narrowing with a filling defect that was noted and other findings consistent with a chronic, likely right upj obstruction.Right ureteroscopy was performed, however, when approaching the region of the filling defect, it was very narrow and able to pass the scope further to further evaluate.Uncomplicated placement of a right 7 x 26 ureteral stent.¿ procedure: ¿the patient was apprised of all risks, benefits, alternatives of the procedure and consent was obtained and placed in chart.The patient was taken to the operating room and placed in supine position.Anesthesia was induced without incidence.The patient was placed in dorsal lithotomy position, prepped and draped in a typical sterile fashion.A timeout was performed confirming the correct patient and procedure.A 21-french cystoscope was assembled with 30 -degree lens and advanced to the patient's urethra and bladder atraumatically.Surveillance cystoscopy did not show any abnormalities throughout the patient's urinary bladder.The patient's right ureteral orifice was identified without issue in orthotopic position.A cone tip catheter was now used to perform a right retrograde pyelogram.Retrograde pyelogram showed a normal caliber ureter to the level of the mid to distal ureter where a narrowing was noted along with a filling defect within the lumen of the ureter.Contrast was able to be passed up to the tortuous proximal ureter and into the renal pelvis, which had findings consistent with a chronic right upj obstruction.Retrograde pyelogram showed hydroureter above the area of the filling defect along with hydronephrosis and a dilated renal pelvis.A t this time, a sensor wire was then obtained and placed through the ureteral orifice to the level of the tortuous proximal ureter and it was maintained at this location.A rigid ureteroscope was now obtained in order to identify the cause of the filling defect in the mid to distal ureter and was advanced alongside the wire to this area.When we approached the area of the filling defect and the narrowing, we were unable to safely pass the ureteroscope due to very significant narrowing of the caliber of the ureter at this location.Decision was made to remove the ureteroscope and place a stent to allow passive dilation of the ureter in order to further evaluate at a different time.A t this time, a glidewire was used to straighten out the tortuosity of the proximal ureter and advanced to the renal pelvis.The sensor wire was able to be pushed up alongside the glidewire into the renal pelvis.The glidewire was then removed.A 7 x 26 stent was then placed over the sensor wire without difficulty with the proximal coil noted within the renal pelvis and the distal coil directly visualized within the urinary bladder.Fluoroscopic images were saved throughout the case accordingly.At this time, a 16-french foley catheter was then used to drain the patient's bladder, 10 ml placed within the balloon.The case was concluded and the patient was then transferred to pacu in stable condition.Plan: the patient is stable for transfer back to the floor.The patient will likely have a re-evaluation of this mid to distal ureter in the near future, likely around 6 weeks.If right system noted to be draining well and no further issues remain, likely removal of the stent will be performed.If there is any need for any biopsy of this filling defect area, we will perform at that time as well.We will discuss the case with dr.(b)(6) and convey with him findings from our procedure today.¿ on (b)(6) 2023: (b)(6) np.Follow up office visit.Assessment: ¿ureteral obstruction right.¿ notes: ¿unfortunately pt "[patient]" who was found to have sig "[significant]" mesh erosion and underwent complicated 6 hour mesh removal surgery with urogyn and uroonc.At the time of surgery imaging revealed a ureteral obstruction and hydro on (b)(6) 2022.Dr.(b)(6) did cysto "[cystoscopy]" and right stent placement.Will arrange cysto, right ureteroscopy, right stent exchange vs removal with dr.(b)(6).¿ a potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the gore® dualmesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® dualmesh® biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: implant preoperative complaints: ¿ (b)(6) 2009: (b)(6) hospital.(b)(6) md.Preoperative diagnosis: ¿third-degree uterine prolapse.¿ implant procedure: total abdominal hysterectomy (tah), bilateral salpingo oophorectomy (bso) with abdominosacral colpopexy, cystoscopy."[implant: gore® dualmesh® biomaterial, 1dlmc03/03116433, 10cm x 15cm x 1mm thick, oval]".Implant date: (b)(6) 2009 (hospitalization dates unknown) ¿ (b)(6) 2009: (b)(6) hospital.(b)(6) md.Operative report.Pre and postoperative diagnosis: third-degree uterine prolapse.Anesthesia: general.Estimated blood loss: less than 500 ml.Complications: none.Specimens: none.¿ findings: ¿third-degree uterine prolapse, 8-weeks' size uterus with mild atrophic ovaries bilaterally.At the time of cystoscopy, there was positive fill and spill of indigo carmen that was visualized from both ureteral orifices.¿ ¿ procedure: ¿patient was taken to the operating room (or) after informed consent had been obtained with risks, benefits, alternatives to the procedure having been thoroughly discussed with the patient and the patient desiring to proceed.She was placed under general anesthesia, positioned in the dorsosupine tow lithotomy in the allen stirrups, prepped and draped in the usual sterile fashion with insertion of foley catheter.At this time a midline incision was made from the umbilicus down to the pubic symphysis.Underlying subcutaneous tissue was incised in a cephalad and caudad fashion.The fascia was then incised in a cephalad and caudad fashion.One side of the fascia was tented up using kocher's and the underlying rectus was dissected away using bovie cautery.The midline was identified and entry into the abdominal cavity was obtained bluntly.The peritoneum was then taken down using bovie cautery.At this time the pelvis was surveyed with the findings as previously noted.O'connor-o'sullivan was positioned.Bowel was packed cephaladward using moist, tagged, counted laparotomy sponges.Long kelly's were placed over the cornu of the uterus.Uterus tented upwards.Round ligaments were suture ligated using transfixing stitches of 0-vicryl.They were tied into place.Round ligaments were then incised using bovie cautery.The peritoneum was taken down along the vesicouterine peritoneal flap.Avascular windows were made under both of the infundibulopelvic ligaments after careful palpation and visualization of the ureter on both sides had been performed and they were noted to be out of harm's way.Curved heaney's were placed distal to both ovaries.Pedicles were clamped doubly, cut and then suture ligated first with a free tie of 0-vicryl then a stitch of 0-vicryl in a to and fro fashion.Pedicles were completely hemostatic at this juncture.Uterine arteries were then skeletonized and cleared of all debris and bladder flap pushed well out of harm's way using a sponge on a stick.Curved heaney's were placed at the level of the internal os, clamping the uterine vessels bilaterally.Pedicles were cut and suture ligated using a stitch of 0-vicryl.Then in a fashion of clamping alongside the cervix, cutting pedicles and suture ligating using heaney stitches of 0-vicryl, the cervix was gradually progressed downward to the level of the vagina at which time the cervix was well out of harm¿s way.Curved heaney¿s were placed under the level of the cervix.The uterus was removed in bloc.Angle stitches were stitched using heaney stitch of 0-vicryl.The cuff was then closed using running lock stitch of 0-vicryl.At this juncture copious irrigation was carried out and all sites were sequentially noted to be hemostatic.Attention was then turned to performing the abdominosacral colpopexy.A 60 ml plunger was then placed inside the patient¿s vagina to tent the vaginal cuff upwards.The peritoneum over top of the sacropromontory was then incised using the metzenbaum¿s and underlying adipose tissue was cleared away using a pusher.The sacropromontory was identified.The middle sacral artery was identified and well out of harm's way and both of the ureters were noted to be out of harm's way.Sweethearts were used to protect the ureters and surrounding vessels on both sides.With the sacropromontory exposed, gore-tex suture was placed x2 in the periosteum of the bone on the sacrum and attached to a gore-tex mesh.This was then sutured into place.Once this had been accomplished, this was then attached on the more distal end to the vaginal cuff staying well within the angle stitches.The cuff was sutured using the gore-tex stitch and this was adhered to the patch.This was then tied in place.At this time copious irrigation was carried out of all sites and sequentially they were noted to be hemostatic.The ureters were peristalsing and felt to be free of any damage.At this time all instruments were removed from the patient's abdomen once hemostasis was obtained and was assured.All sponge, lap and needle counts were correct times two.The peritoneum and fascia were closed in a mass closure using number 1 pds in a running continuous fashion.Copious irrigation was carried out of the subcutaneous tissue and all bleeders were made hemostatic using monopolar cautery.Interrupted suture of plain gut was placed in the subcutaneous tissue to reapproximate the area and then the skin was closed with staples.The area was dressed in sterile fashion.Sponge, lap and needle counts again were correct times two.Cystoscopy was then performed to ensure no ureteral compromise or kinking of the ureters that had been performed during the abdominosacral colpopexy.Indigo carmen was given perineally and there was positive fill and spill noted from both of the ureteral orifices at the time of cystoscopy.The cystoscope was then removed.Normal saline had been used as the irrigant and the foley was replaced.The patient was taken to the postanesthesia recovery unit in stable condition.¿ ¿ implant sticker: ¿dualmesh biomaterial.Lot: 03116433, item: 1dlmc03.¿ explant preoperative complaints: ¿ (b)(6) 2022: urology specialists of georgia.(b)(6), np.Ct pelvis (nurse reviewer note: ct note in urology note from 1/16/23 follow up appointment).Impression: ¿mesh material extends from the vaginal cuff region to the level of s1 with surrounding inflammatory fat stranding and soft tissue thickening "[covered by patient id sticker]" sclerosis with possible erosive changes.Osteomyelitis not excluded.Recommend further evaluation with contrast enhanced lumbar spine mri.Mildly dilated right ureter with possible prominent extrarenal pelvis along the proximal aspect however not fully evaluated.Recommend further evaluation with contrast enhanced abdominal and pelvic ct.Urinary bladder wall thickening posteriorly and on the left in the mid and superior aspects.Findings may be reactive to the underlying inflammatory changes.Recommend clinical correlation with urinalysis.Cystoscopy to further evaluate as clinically indicated.¿ ¿ (b)(6) 2022: (b)(6), md family medicine.Bart milner, pa-c.Office visit.Presented for surgery clearance.The patient presents preoperative clearance for exploratory laparotomy, abdominal mesh excision, cysto with bilateral ureteral catheters.Abdominal exam: normal.Assessment: exposure of other implanted mesh into organ or tissue.Denies abdominal pain.Cleared for surgery.¿ (b)(6) 2022: (b)(6) health navicent.(b)(6) md.Indications: ¿the patient is a pleasant 75 yo "[year old]" with bothersome mesh complication status post a prior scpxy "[sacrocolpopexy]" (2009) with prior use of gore-tex mesh and gore-tex suture for vaginal attachment.The patient presents with acute on chronic vaginal infection in association with large apical mesh erosion for surgical excision of the foreign body.¿ explant procedure: exploratory laparotomy.Lysis of adhesions.Dissection of retroperitoneal space.Right sided pelvic lymph node dissection.Excision of infected/eroded sacrocolpopexy mesh.Cystoscopy with bilateral ureteral catheters.Fluoroscopy.Explant date: (b)(6) 2022 (hospitalization (b)(6) 2022) ¿ (b)(6) 2022: atrium health navicent.(b)(6) md.Operative report.Assistant: (b)(6), md.Pre and postoperative diagnosis: mesh exposure and pelvic infection.Hypertension.History of breast cancer status post lumpectomy.Anesthesia: general.Estimated blood loss: 200 ml.Specimens: excised gortex mesh, cervical ulcer tissue, right pelvic lymph nodes.Complications: none.¿ procedure: ¿procedure was a joint case with dr.(b)(6) with urogynecology.Please see his op note for initiation and first portion of case where cystoscopy and ureteral stent placement was performed as well as entry to the abdomen.Extensive adhesiolysis was performed as described in his operative note to reach the pelvic anatomy.A digit was noted with embedded tissue in the presacral region at the level of the vaginal apex.This was believed to be the insertion point for the sacrocolpopexy mesh previously placed.Right pelvic vasculature could be partially identified, however, many structures remain hidden in the scar tissue surrounding the sacrocolpopexy mesh as well as some distortion noted such as it does appear to be brought in more medial than normal anatomy.Due to distortion of anatomy decision was made to proceed with extensive retroperitoneal dissection to further mobilize vasculature and ureter away from severely scarred and mesh.Enseal and blunt dissection were utilized to dissect the paracolic gutter on the right side in order to free the superior pelvic sidewall.Although distorted, ureter was able to be palpated high in the pelvis.Due to continued distortion of anatomy and scar tissue, decision was made to proceed with opening the pararectal space for more medial dissection inferiorly as well to further free the sidewall.This was done bluntly with care to avoid underlying vasculature.Dissection allowed for lateral displacement of the right common iliac vein and external iliac artery that were intertwined with scar tissue previously.Throughout the dissections, multiple lymph nodes were felt to be enlarged likely due to inflammation and cartilage infection.All enlarged lymph nodes that were palpated on the right pelvic sidewall were removed and sent to pathology for further review.After dissection, portion of mesh was exposed.Surrounding structures were found to be adequately dissected away.Gore -tex mesh was able to be bluntly dissected carefully away from the surrounding tissue.Traction and countertraction was utilized as well as sharp dissection at the attachment points near the vaginal cuff and sacral promontory.Infected gore -tex mesh was able to be excised in its entirety.This was then sent to pathology.The vaginal tissues noted to be extremely inflamed and had multiple areas of necrosis and ulcerations.Necrotic and ulcerated tissue was excised sharply from underlying vascularized vaginal tissue.All excised pieces were sent pathology for further review.Vaginal cuff require further reapproximation on the left side after removal of ulcerated tissue.Bilateral apices of the vaginal cuff were closed in a circumferential method using 0-vicryl suture to pursestring the tissue back together.Remainder of the vaginal cuff was closed with 0 vicryl using multiple figure-of-eight sutures.At this point procedure was noted to be complete.Decision was made not to proceed with any further apical support at this time as documented in dr.(b)(6) note.Also see dr.(b)(6) note for further assessment of urogenital tract with fluoroscopy prior to closing the abdomen.After this, quick clot was applied to the raw surfaces of the pelvic surgical field to further ensure adequate hemostasis.Moist laps were placed over these areas and pressure was held for 3 minutes.Once this was performed, the cavity was again evaluated and adequate hemostasis was confirmed.The bookwalter retractor was then removed.The laps and towels used to pack the bowel were also removed.All instrument counts were found to be correct.The fascia was then closed from the apices using stratafix until the entire fascial incision was closed.The stratafix suture met in the midline and overlapped to ensure adequate closure.The subcutaneous tissue was then copiously irrigated with warm water.Any oozing areas in this layer were bovie and adequate hemostasis was achieved.The subcutaneous layer was then closed with several interrupted stitches using 2-0 vicryl.Lastly, the skin was closed using 4-0 monocryl in a subcuticular fashion, and a pressure dressing was placed.All sponge, instrument, and needle counts were correct at the end of the procedure.The patient tolerated the procedure well and was taken to recovery in stable condition.Dr.Dillon was present for the entirety of the procedure as detailed above.¿ ¿ (b)(6) 2022: atrium health navicent.(b)(6), md.Operative note.- findings: ¿an examination under anesthesia was performed with palpation of the vaginal defect and eroded mesh.Purulent malodorous discharge was observed, however there was noted improvement in the inflammatory quality of the apical vaginal tissue compared to the our prior clinical assessment/exam.¿ - procedure: ¿(dr.(b)(6) will describe the retroperitoneal dissection, lymph node dissection and excision of the mesh in his operative note, however i was present and involved in all phases of the combined surgery.) the patient was identified in the preoperative area where informed consent was confirmed.Risks, benefits, and alternatives were again reviewed.The patient confirmed her understanding of the planed procedure with her consent given, the patient was transported to the operating room where an adequate level of general anesthesia was obtained.The patient was positioned in a lithotomy position with legs in yellow fin stirrups.Care was taken to avoid joint hyperflexion or hyperextension, and all extremities were carefully padded so as to minimize risk of neurologic injury.Intravenous antibiotics were administered preoperatively.Sequential compression devices were applied to the patient's lower extremities preoperatively.A surgical time-out was performed where the patient was identified and procedures confirmed.An examination under anesthesia was performed with palpation of the vaginal defect and eroded mesh.Purulent malodorous discharge was observed, however there was noted improvement in the inflammatory quality of the apical vaginal tissue compared to the our prior clinical assessment/exam.The patient's abdomen, perineum, and vagina were sterilely prepped and draped.Considering the describe inflammatory changes along the path of the sacrocolpopexy mesh, the proximity of sacrocolpopexy mesh to the right ureter, and ct findings describing a mildly dilated right ureter, the decision was made to perform a bilateral ureteral catheterization to improve intraoperative identification of the bilateral ureters during the laparotomy and anticipated extensive adhesiolysis.Using a 23f 30 degree cystoscope the bladder was distended with 300cc of normal saline.A systematic survey of the bladder urothelium was performed.There was evidence of bilateral ureteral patency as evidenced by spillage/efflux of urine from bilateral ureters.The bladder was without suture/mesh or foreign body upon inspection.There were no visible lesions, diverticula, trabeculations, or renal calculi.Normal appearing bladder urothelium.The urethra was without trauma or injury upon evaluation during extraction of the cystoscope.Bilateral uos "[ureteral orifice]" were identified and noted to be of a small caliber, hence a sensor tip guidewire was requested to facilitate catheter placement.Robust urine efflux was appreciated from the left uo with a more measured efflux appreciated from the right uo.With the left uo in view, the 5f bilateral open ended ureteral catheter with the guidewire positioned in its lumen, was threaded into the chamber of the operative cystoscope and the guidewire followed by the catheter were deployed into the left uo without resistance.The guidewire was removed and the stent was advanced 15 to 20cm and the cystoscope was then removed with care not to dislodge the stent.The second 5f open ended ureteral catheter and guidewire combination was then threaded into the chamber of the cystoscope and once the right uo was identified, the stent and guidewire were inserted into the uo in a similar fashion and guided approximately 15 to 20 cm.Again the cystoscope was carefully extracted to avoid dislodging the stent.A foley catheter was then placed and left to hang to gravity with clear urine draining.The two stents were then anchored to the foley tubing using a silk suture.There were no complications during this portion of the surgery and the patient was in stable condition.All equipment counts were correct x2.We then turned our attention to the abdomen.A vertical midline incision was made sharply with the scalpel and carried down to the layer of the fascia with bovi electrocautery.The fascia was clearly visualized and an incision was made sharply extending from the just above the pubic symphysis to the subumbilical region.The rectus musculature was retracted laterally and the peritoneal cavity was carefully entered using the metz scissors with consideration of the underlying viscera and adhesions.The peritoneal incision was then extended inferiorly and superiorly and an exploration of the abdomen and pelvis was performed.Dense adhesions were appreciated along the right pelvic side wall and the small bowel.Using a combination of blunt and sharp dissection, the adhesions were carefully lysed.The initial lysis of adhesions took approximately 1.5 hours.Once the small bowel could be mobilized, the viscera was elevated from the pelvis and the bladder, vagina, and sacral promontory was evaluated.Large intestine was found to be adherent to the peritoneal tissue to the left of, as well as inferior and superior to the suspected sacral promontory.With an eea sizer in the vaginal vault, the suspected vaginal apex was palpable but the peritoneal tissue and portions of the sigmoid colon appeared to dip into an area of tissue inversion that likely corresponded with the site of the mesh erosion described vaginally.There was significant scaring along the right pelvic side wall as a consequence of the patient's prior mesh augmentation surgery.We again began a careful lysis of adhesions and dissection of the scared tissue.The right ureteral stent could not be easily palpable but it became apparent that the prior surgery and mesh placement resulted in a medial migration of the right lateral vasculature as the iliac vessels could be followed from the aortic bifurcation cephalad.The peritoneal tissue along the left side wall was elevated using debakey forceps and carefully entered above the demarcation of the more densely scarred tissue.This incision was carefully extended towards the divot, inverted tissue, described in the presacral region at the level of the vaginal apex.This dissection was performed one cell layer at a time to avoid an iatrogenic injury.The dissection was performed for an additional 1.5 hours before the vaginal vault could be clearly identified and the pelvic side wall was freed from its medical adhesions.At this time the right pelvic vasculature could only be partially identified as several structures remained hidden within the scar tissue immediately surrounding the sacrocolpopexy mesh.Dr.Dillon then began an extensive retroperitoneal dissection to identify the pertinent pelvic anatomy before we proceeded with further dissection of the vaginal vault, bladder, or mesh.For more information regarding this portion of the surgery please refer to the gyn onc operative report.Once the mesh was clearly visualized, dr.Dillon carefully performed a blunt dissection of the surrounding tissue to free the gore-tex mesh from the remaining scar/peritoneal tissue.Using traction/counter traction and sharp dissection at the vaginal and sacral attachments, the infected gore-tex mesh was excised in it's entirety.The necrotic inflamed apical vaginal tissue associated with the site of erosion and chronic infection was excised from the healthier vascularized vaginal tissue sharply.Dr dillon's team then began the process of closing the vaginal cuff, the fascia, and skin.(again please refer to the gyn onc operative note for further detail) of note prior to closing the abdomen, consideration of an apical support procedure was made.A sacrospinous ligament fixation may have reduced the risk of postoperative recurrent prolapse while the dissected planes scarred into place.Unfortunately, the patient's ischial spin could not be well palpated and the degree of right pelvic side wall dissection made transabdominal palpation difficult.The decision was made to complete the planned mesh excision and consider a staged prolapse repair if indicated.At this time it was also noted that the urine within the foley was a pinkish red color.Significant dissection and pelvic manipulation was performed during this protracted surgery however no obvious lower urinary tract injury was observed.The decision was made to perform fluoroscopy assessment of the bilateral ureters and bladder prior to closure of the abdomen to rule out iatrogenic lower urinary tract injury.With the c-arm in place, omnipaque contrast was injected into the bilateral ureteral catheters.Then injection was performed with the catheters pulled back approximately 15cm to allow assessment of the pelvic ureter as well as the portion of the ureter above the pelvic brim.The left ureter was well visualized with evidence of contrast reaching the renal calyxes.The right ureter was well visualized until just above the level of the pelvic brim, at which point the contrast appears to demonstrate a dilated extra-renal pelvis with some contrast visualized within the calyxes.The patient's preoperative ct scan described a mildly dilated right ureter with the proximal end of the right ureter dilating suggesting a possible prominent extrarenal pelvis.The bilateral catheters were extracted and the foley catheter was clamped to allow the renal pelvis and ureters to drain.The bladder was then assessed under fluoroscopy to rule on distal ureteral injury and vesicular integrity.No extravasation was observed.The foley catheter was unclamped and continued to drain pink tinged urine/fluid.(at this time the abdomen was closed as described in gyn oncs operative noted.All equipment, lap, and sharp counts were correct ).¿ ¿ (b)(6) 2022: (b)(6) health.(b)(6), md.Pathology.Final diagnosis: ¿a.Right pelvic lymph nodes ¿ four benign reactive lymph notes.B.Sacralculpolpexy mesh excision ¿ explanted surgical mesh.C.Vaginal ulcer excision ¿ ulcerated vaginal mucosa with marked acute and chronic inflammation and hemorrhage, negative for malignancy.¿ gross description: ¿b.Received fresh labeled lillia kay lowery and ¿sacrocolpopexy mesh¿.Size 10.5 x 2.5 x 0.5 cm.Description: brown-tan synthetic mesh without discrete soft tissue identified.¿ ¿ (b)(6) 2022: (b)(6) health.(b)(6) md.Ct abdomen and pelvis.Impression: ¿kidneys and ureters: chronic hydronephrosis of the right kidney well as hydroureter.There is some narrowing of the distal ureter on the right but no extravasation contrast on the delayed images.Postoperative pneumoperitoneum.¿ ¿ (b)(6) 2022: (b)(6) health.(b)(6).Abdominal x-ray.Impression: ¿there is severe right hydroureteronephrosis with a large amount of previously administered intravenous contrast seen in the right renal collecting system and ureter.There is a foley catheter in the bladder and a small amount of contrast seen in the bladder.Persistent contrast associated with right hydronephrosis and hydroureter.¿ ¿ (b)(6) 2022: (b)(6) health navicent.(b)(6), md.Operative note.Pre and postoperative diagnosis: right ureteral obstruction with right hydroureteronephrosis.Chronic right ureteropelvic junction obstruction.Procedure: cystoscopy.Right retrograde pyelogram.Right ureteroscopy, diagnostic.Right ureteral stent placement (7x26).Anesthesia: general.Estimated blood loss: minimal.Complications: none.Specimens: none.- indication: ¿the patient is a 75 -year -old female that was admitted, status post exploratory laparotomy with excision of infected/eroded sacral colpopexy mesh.This procedure was performed on 11/29/2022.Urology was consulted for a concern of right ureteral injury, given a poorly draining right system on ct imaging.Ct imaging also had findings of a likely chronic right upj "[ureteropelvic junction]" obstruction.¿ - findings: ¿right retrograde pyelogram shows mid urethral narrowing with a filling defect that was noted and other findings consistent with a chronic, likely right upj obstruction.Right ureteroscopy was performed, however, when approaching the region of the filling defect, it was very narrow and able to pass the scope further to further evaluate.Uncomplicated placement of a right 7 x 26 ureteral stent.¿ - procedure: ¿the patient was apprised of all risks, benefits, alternatives of the procedure and consent was obtained and placed in chart.The patient was taken to the operating room and placed in supine position.Anesthesia was induced without incidence.The patient was placed in dorsal lithotomy position, prepped and draped in a typical sterile fashion.A timeout was performed confirming the correct patient and procedure.A 21-french cystoscope was assembled with 30 -degree lens and advanced to the patient's urethra and bladder atraumatically.Surveillance cystoscopy did not show any abnormalities throughout the patient's urinary bladder.The patient's right ureteral orifice was identified without issue in orthotopic position.A cone tip catheter was now used to perform a right retrograde pyelogram.Retrograde pyelogram showed a normal caliber ureter to the level of the mid to distal ureter where a narrowing was noted along with a filling defect within the lumen of the ureter.Contrast was able to be passed up to the tortuous proximal ureter and into the renal pelvis, which had findings consistent with a chronic right upj obstruction.Retrograde pyelogram showed hydroureter above the area of the filling defect along with hydronephrosis and a dilated renal pelvis.A t this time, a sensor wire was then obtained and placed through the ureteral orifice to the level of the tortuous proximal ureter and it was maintained at this location.A rigid ureteroscope was now obtained in order to identify the cause of the filling defect in the mid to distal ureter and was advanced alongside the wire to this area.When we approached the area of the filling defect and the narrowing, we were unable to safely pass the ureteroscope due to very significant narrowing of the caliber of the ureter at this location.Decision was made to remove the ureteroscope and place a stent to allow passive dilation of the ureter in order to further evaluate at a different time.A t this time, a glidewire was used to straighten out the tortuosity of the proximal ureter and advanced to the renal pelvis.The sensor wire was able to be pushed up alongside the glidewire into the renal pelvis.The glidewire was then removed.A 7 x 26 stent was then placed over the sensor wire without difficulty with the proximal coil noted within the renal pelvis and the distal coil directly visualized within the urinary bladder.Fluoroscopic images were saved throughout the case accordingly.At this time, a 16-french foley catheter was then used to drain the patient's bladder, 10 ml placed within the balloon.The case was concluded and the patient was then transferred to pacu in stable condition.Plan: the patient is stable for transfer back to the floor.The patient will likely have a re-evaluation of this mid to distal ureter in the near future, likely around 6 weeks.If right system noted to be draining well and no further issues remain, likely removal of the stent will be performed.If there is any need for any biopsy of this filling defect area, we will perform at that time as well.We will discuss the case with dr.(b)(6) with him findings from our procedure today.¿ ¿ (b)(6) 2022: (b)(6) health navicent.(b)(6) md.Discharge summary.¿chief complaint on admission: abd "[abdominal]" pain.Principal problem: mesh erosion/chronic pelvic infection.¿ discharge disposition: ¿discharged to: home with foley.¿ ¿follow up in 1 week.¿ relevant medical information: ¿ (b)(6) 2023: urology specialists of georgia.(b)(6), np.Follow up office visit.Assessment: ¿ureteral obstruction right.¿ notes: ¿unfortunately pt "[patient]" who was found to have sig "[significant]" mesh erosion and underwent complicated 6 hour mesh removal surgery with urogyn and uroonc.At the time of surgery imaging revealed a ureteral obstruction and hydro on (b)(6) 2022.Dr.(b)(6) did cysto "[cystoscopy]" and right stent placement.Will arrange cysto, right ureteroscopy, right stent exchange vs removal with dr.(b)(6).¿ a potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the gore® dualmesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® dualmesh® biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H6: updated health effect
h6: updated investigation finding
h6: updated type of investigation
h6: updated investigation conclusions
the investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.Through gore's investigation and based on the available information there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as no clinical signs, symptoms or conditions, no health consequences or impact and will be closed as no problem detected.Previous patient codes were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.It should be noted that the gore® dualmesh® biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿¿
the instructions for use further warn: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.¿
medical records that indicate mesh ¿movement¿ or that the device lost anchorage may be a function of a patient¿s poor tissue quality leading to fascial dehiscence or loss of anchorage of fixation, or may be related to the hernia type, individual patient comorbidities, and technical and procedural aspects of the repair.These factors include but are not limited to, fixation type, mesh shape/sizing used, and defect closure decisions.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.¿these may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.¿the above inherent risks are typically detailed in standard informed consent documents.¿
the device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing records verified that the lot met all pre-release specifications.Due to the device manufacture date, sterilization records for all products are not currently available, therefore the case will be closed with the current device product history records investigation provided.Standard manufacturing procedures require lot history review before release of the device to ensure compliance with device specifications.If additional information or records become available, this case will be reopened and evaluated as appropriate.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.